Hello! I was wondering if anyone's experienced this and if it's normal. I got my paragard put in about a week and a half ago, right before I was due for my period (it was a little late, but nothing unusual). Immediately after it was in, I was fine, no pain. A couple days later I got my period, or at least I think it was my period -- It was a lot like spotting. Just really light, but so far has lasted about 5 days. I guess what's weird about it is the cramps. They are sooo painful, especially in the evenings. It doesn't seem to match up to the super light period. I don't normally have cramps at all pre-iud, but these feel like the horrible ones I used to have in high school!
Did anyone else have this? Super painful yet super light period? Does it seem like it's in the range of normal? I'm due for my 1 month checkup in 3 or so weeks but I was wondering if these cramps are period related. If this isn't my period and is just random bleeding, do cramps like this happen to anyone else on non period days?
Thanks everyone :)
Hello! So I've have the copper IUD for almost a year (I got it in 2012 of September).
Before that, in May 2012, I got the Depo shot, and only got ONE shot.
I disliked the shot because I started spotting in the second month, which did not stop until November 17, 2012.
When I got the IUD, I was still waiting for my body to readjust because it still had some hormones from the shot.
In November 29 2012, my period started up again, but it ended 11 days later.
However, my periods are longer now, with shorter non-bleeding days in between.
On average, my periods last 14 days, and have approximately 20 days in-between.
Before hormones, my periods were 1 week, and had a good month in-between.
And it feels like the days in-between are getting smaller.
My first cycle after November had an inbetween of 28 days, then 25, then 20, then 23, and then 22 and then 15, just today, starting a new cycle.
(I've kept a log of how long my periods were, and how much time there was in-between)
I was just wondering if it is normal to have that much of a change for my period cycle?
I got ParaGard inserted on June 25, but it had partially expelled within 6 hours. I went back two days later to get a new one, and the doctor said it might not have been put in all the way the first time (apparently my cervix is deep in the vagina, and slightly tilted, a possible cause of the possible misplacement.) Just as painful insertion the second time, but nothing a few Advil, a heating pad, and some ginger ale couldn't handle.
I didn't bleed at all for the first couple of weeks, which surprised me. Then, two weeks in, I woke up to a huge puddle of blood staining my pj's and sheets. You can probably imagine how much of a bummer that was. I bled heavily for about an hour, then it completely stopped for a few hours, and started bleeding heavily again. It did this for two days, then stopped all together. I guess I thought that was my period; excessive cramps and massive bleeding, but not too long.
After three weeks, I started getting stabbing cramps out of nowhere that lasted for a couple of minutes at a time. Some felt like the cervical cramps when the IUD was first inserted, and the others felt like bad menstrual cramps.
After four weeks, I started to get really weepy. This usually only happens on the first two days of my period, so I was a little confused. I started bleeding at about five and a half weeks, I immediately got irritable, which is unusual for me (I actually chewed out my boyfriend for something relatively minor, taking him by complete surprise as it's so unlike me.)
So, I'm assuming that after six weeks, I'm now on my actual period. Cravings, cramps, headaches, moodiness, bloating, and (very heavy) bleeding. I'm just hoping that the bleeding will subside before too long. It's been about four days, which it about the longest they usually got, and I just can't wait for it to be over! (and neither can my boyfriend lol) Also, my sex drive seems to have significantly increased since getting ParaGard. Not sure if that's normal, but it gives me one more reason to want my period to be over!
Is frequent cravings/being much hungrier than usual normal after getting a copper IUD? Or constant (although slight) bloating? I've pretty much had the worst cravings ever since I got the IUD, and I seem to be hungry all the time, as well as kind of bloated (and gaining weight on top of that,) which is a little baffling seeing as how ParaGard is hormone free. My sex drive has also dramatically increased, but so has my PMS. Is this normal for hormone free?
Also, how long does it take for the strings to curl? They were left pretty long (maybe 2 cm from the vaginal opening?) and they bunch up, but won't curl up out of the way. My boyfriend hasn't complained, but I doubt he'd say anything even if it was giving him problems. My cervix is a little bit tilted, but not overly so. Could that be the problem?